Alert archive / Nebraska / Special Weather Statements in 2018

Special Weather Statement, NWS North Platte, NE

May 12, 2018Logan County, Nebraska

NWS North Platte, NE issued this special weather statement at May 12, 2018, 3:21 AM CDT for Logan County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2018, 3:21 AM CDT (08:21 UTC)
Expired
May 12, 2018, 3:45 AM CDT
In force
24 min
Issued by
NWS North Platte, NE

County Logan County, NE

The radar

The North Platte radar (KLNX), 62 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

102 
WWUS83 KLBF 120821
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
321 AM CDT SAT MAY 12 2018
 
NEZ026-037-038-120845-
Custer NE-Blaine NE-Logan NE-
321 AM CDT SAT MAY 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL 
LOGAN...NORTHWESTERN CUSTER AND SOUTH CENTRAL BLAINE COUNTIES UNTIL 
345 AM CDT...

At 320 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Arnold, or 13 miles east of Stapleton, moving east
at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Arnold, Merna, Anselmo, Logan, Linscott and Pleasant Hill. 

This includes the following highways...
 Highway 2 between mile markers 243 and 270.
 Highway 92 between mile markers 246 and 273.

LAT...LON 4136 10021 4160 10042 4183 9994 4147 9973
TIME...MOT...LOC 0820Z 248DEG 33KT 4153 10027 

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 12, 12:04 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 12, 12:04 AM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1204 AM CDT Sat May 12 2018

.SHORT TERM...(This evening through Saturday)
Issued at 309 PM CDT Fri May 11 2018

Most of north central Nebraska will remain in an active pattern for
the next week. A strong upper level trough will remain stationary
across the western US keeping precipitation chances around through
next Thursday. For the near term...precipitation chances tonight
(Friday night) will be confined mainly across the eastern Panhandle.
In this location, thunderstorms are possible as well. Current
thinking is that the majority of the storms that will become severe
will remain west of our forecast area where the better instability
exists. However, a stronger storm or two is not entirely out of the
question. Main threats with these thunderstorms across the eastern
Panhandle will be gusty winds and small hail. Thunderstorms are also
possible later tonight south of Highway 2. Minimal threats are
expected with these later showers and storms. North of Highway 2,
precipitation is expected to just be rain showers.

For Saturday, a brief break in precipitation can be expected across
the south with rain showers continuing north of Highway 2.
Thunderstorms will redevelop across the south Saturday night. At
this time, severe weather is not anticipated.

Cooler temperatures will persist through Saturday as well. Expect
overnight lows on Friday night to drop into the mid 40s and daytime
highs on Saturday to only rise into the mid 50s.

.LONG TERM...(Saturday night through Friday)
Issued at 309 PM CDT Fri May 11 2018

For the long term, the active weather pattern will continue to be
the main story. Each day will see chances for rain and thunderstorms
especially in the late afternoon and early evening. Will hold off on
mentioning any severe weather chances until we can get a better
handle on the environment. While no precipitation is expected to be
extremely heavy (only about a tenth each night), some locations
could see QPF totals nearing three quarters (0.75) of an inch by
the end of Thursday. Not expecting this to have a major impact on
rivers, but with snowmelt across the Rockies combined with this
rain, this is something we will have to keep an eye on.

Starting on Sunday, temperatures begin to moderate back to near and
above normal. Sunday will be the coolest day with highs only in the
low to mid 60s. Each day next week, highs will gradually get a few
degrees warmer until Wednesday and Thursday when highs will be in
the mid to upper 70s. Cloud cover and recent rainfall during the
overnight hours will keep low temperatures steady in the low to mid
50s Sunday night through Thursday night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1143 PM CDT Fri May 11 2018

Stratus deck covers western and north central NEB and is expect to
persist for much of the period. Otherwise, some patchy fog present
with reductions in vis as low as 1 mile at times. Patchy fog
anticipated to continuing developing tonight from north to south.
Light breezes and turbulent mixing nonetheless are expected to
lower the risk for widespread fog and visibilities deteriorating
to less than 1SM (outside of brief periods). Chances for rain
increase through the small hours, best chances Sandhills north. A
rumble of thunder cannot be ruled out as well. Wet and unsettled
conditions continue tomorrow, best chances across northern NEB.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...ET
Hazardous weather outlook, May 11, 3:22 PM CDT, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
322 PM CDT Fri May 11 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-122030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
322 PM CDT Fri May 11 2018 /222 PM MDT Fri May 11 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

General thunderstorm development is possible tonight generally
along and south of a line from Antioch to Chambers. Small hail and
wind gusts to 45 mph are possible with thunderstorms that form,
where all thunderstorms pose the danger of lightning.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Thunderstorms are possible on and off Saturday through Thursday.
The risk of organized severe weather appears low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, May 12, 2:28 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service North Platte NE
228 AM CDT SAT MAY 12 2018

NEZ038-120815-
Custer NE-
228 AM CDT SAT MAY 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
315 AM CDT...

At 228 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Eddyville to 6 miles
southwest of Litchfield. Movement was northeast at 40 mph.

Dime size hail will be possible with these storms.

Locations impacted include...
Ansley, Mason City, Block Hill Basin, Burr Oak, Gavin Siding, Cumro,
Intersection of Highway 183 and Cumro Road and Arcadia Diversion Dam
State Wildlife Management Area.

This includes the following highways...
 Highway 183 between mile markers 74 and 93.
 Highway 2 between mile markers 293 and 307.
 Highway 92 between mile markers 300 and 308.

LAT...LON 4105 9936 4113 9961 4149 9922 4140 9921
      4139 9920 4105 9921
TIME...MOT...LOC 0728Z 225DEG 33KT 4116 9955 4108 9923

CDC
Special weather statement, May 12, 2:33 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service North Platte NE
233 AM CDT SAT MAY 12 2018

NEZ036-037-120800-
McPherson NE-Logan NE-
233 AM CDT SAT MAY 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN AND
SOUTHEASTERN MCPHERSON COUNTIES UNTIL 300 AM CDT...

At 233 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ringgold, or 8 miles southeast of Tryon, moving northeast at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ringgold and Shanklin Bluff.

This includes the following highways...
 Highway 92 between mile markers 209 and 221.
 Highway 97 between mile markers 21 and 25.
 Highway 83 between mile markers 115 and 122.

LAT...LON 4141 10082 4148 10092 4173 10065 4156 10039
TIME...MOT...LOC 0733Z 234DEG 36KT 4148 10082

Snively
Special weather statement, May 12, 2:43 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
143 AM MDT SAT MAY 12 2018

NEZ022-120830-
Garden NE-
143 AM MDT SAT MAY 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GARDEN AND SOUTHEASTERN
SHERIDAN COUNTIES UNTIL 230 AM MDT...

At 143 AM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Crescent Lake National Wildlife Refuge, or 26 miles
southeast of Alliance, moving northeast at 30 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Jerry Lake, Britton Lake, Kincaid Lake, Wild Horse Flats and Tralnor
Lake.

LAT...LON 4201 10233 4201 10209 4183 10208 4180 10242
      4188 10258
TIME...MOT...LOC 0743Z 245DEG 25KT 4188 10246

CDC
Special weather statement, May 12, 2:56 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
256 AM CDT SAT MAY 12 2018

NEZ037-120830-
Logan NE-
256 AM CDT SAT MAY 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR LOGAN AND WESTERN CUSTER COUNTIES
UNTIL 330 AM CDT...

At 255 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stapleton, moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Stapleton, Gandy, Logan, Tarboz Lake, Shanklin Bluff, Hoagland and
Brown Lake.

This includes the following highways...
 Highway 92 between mile markers 222 and 241.
 Highway 83 between mile markers 107 and 124.

LAT...LON 4140 10061 4157 10070 4172 10032 4157 10025
      4143 10025
TIME...MOT...LOC 0755Z 244DEG 28KT 4150 10058

Snively
Special weather statement, May 12, 3:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
321 AM CDT SAT MAY 12 2018

NEZ026-037-038-120845-
Custer NE-Blaine NE-Logan NE-
321 AM CDT SAT MAY 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL
LOGAN...NORTHWESTERN CUSTER AND SOUTH CENTRAL BLAINE COUNTIES UNTIL
345 AM CDT...

At 320 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Arnold, or 13 miles east of Stapleton, moving east
at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Arnold, Merna, Anselmo, Logan, Linscott and Pleasant Hill.

This includes the following highways...
 Highway 2 between mile markers 243 and 270.
 Highway 92 between mile markers 246 and 273.

LAT...LON 4136 10021 4160 10042 4183 9994 4147 9973
TIME...MOT...LOC 0820Z 248DEG 33KT 4153 10027

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 2:28 AM CDTSpecial Weather StatementLBFCuster47 min
May 12, 2:33 AM CDTSpecial Weather StatementLBFLogan27 min
May 12, 2:43 AM CDTSpecial Weather StatementLBFGarden47 min
May 12, 2:56 AM CDTSpecial Weather StatementLBFLogan34 min
May 12, 3:24 AM CDTSpecial Weather StatementLBFValley36 min
May 12, 3:42 AM CDTSpecial Weather StatementLBFCuster48 min

Nearby

Special Weather Statements in Nebraska, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.